|Effects of low T-Cells
Aug 7, 2009
I was diagnosed as HIV+ in 1991 and have been fairly healthy. Currently, I'm on Viramune and Combivir. My t-cells for the past several years, have slowly been decreasing, and now are in the low 200's. My doctor is contemplating changing my medication, however since my viral load is so low, it may be impossible to detect the particular strain of the virus, I have.
My real question, I suppose, can low t-cells actually cause fatigue? And what other symptoms may manifest?
I know the low count, opens my body up to opportunistic diseases/viruses....but truly I'm concerned abuot the symptoms of the low t-cell count.
Thank you Dr. Frascino, for your time and answer.
Response from Dr. Frascino
There are an impressive number of underlying conditions that can contribute to HIV-associated fatigue. Take a read through the archives of this forum. We have a chapter devoted to causes of HIV-associated fatigue. Make a list of the common and not-so-common causes and discuss these with your HIV physician specialist.
Completely separate from the fatigue issue, I agree it's time for you to change your antiretroviral regimen. If your absolute CD4 count dips to 200, you'll also need Pneumocystis carinii pneumonia (PCP) prophylaxis.
- Fever After Vaginal Sex Worried I Have HIV
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Jock Itch After Receiving Oral Sex Sign Of HIV AIDS
- Tingling Lips After Sucking Penis Worried I Have HIV
- How Long Does Fluconazole Stay In Your Body?
- If You Use A Condom Correctly Can You Get A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.